MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22032400
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On investigation of the photo of the charger, the port looks melted.The trend analysis shows the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector investigation is still ongoing, a final report will be submitted upon completion.
 
Event or Problem Description
It was reported in the complaint: jabra charger burned at charging port.Member stated this has been plugged into a device with other multiple ports for months and never had an issue until yesterday.No harm to people or property.Based on description it is where the cable plugs into the charger.
 
Event or Problem Description
It was reported in the complaint: jabra charger burnt at charging port.Member stated this has been plugged into a device with other multiple ports for months and never had an issue until yesterday.No harm to people or property.Based on description it is where the cable plugs into the charger.On (b)(6) 2023: no further follow up received.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On investigation of the photo of the charger, the port looks melted.The trend analysis shows the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector investigation is still ongoing, a final report will be submitted upon completion.Follow up reported- d9 - device available for evaluation - date returned to manufacturer date changed form 04/13/2023 to 04/04/2023 h3 - device evaluated by manufacturer - changed from "no" to "yes" h4 - device manufacture date changed from 06/16/2022 to 01/21/2021 h6 - type of investigation code changed - removed code 4110 "trend analysis" - added code 10 "testing actual/suspected device" technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation concluded: a short-circuit had formed inside the usb type c connector on the charger.This short-circuit created a low-ohmic connection from vbus to ground.The short-circuit will emit heat when the power supply is connected, causing up to the rated 5 w of the wall charger to be dissipated inside the connector, which deformed the housing around the connector.The clinical investigation concluded: the case involves a 78-year-old female who has reported- jabra charger burned at charging port.The person stated this has been plugged into a device with other multiple ports for months and never had an issue until yesterday.No harm to people or property.It is unknown if original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16817442
Report Number3005650109-2023-00056
Device Sequence Number16626782
Product Code OSM
UDI-Device Identifier05708296223633
UDI-Public05708296223633
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22032400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale